Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 12, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jan 29, 2001, 3:34 PM CST for Bibb County, Perry County, Alabama. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2001, 3:34 PM CST (21:34 UTC)
- Expired
- Jan 29, 2001, 4:30 PM CST
- In force
- 56 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
Counties Bibb County, AL, Perry County, AL
The radar
The Birmingham radar (KBMX), 57 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 29, 3:00 PM CST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.6 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 292135 SVRBHM ALC007-105-292230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 334 PM CST MON JAN 29 2001 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BIBB COUNTY IN CENTRAL ALABAMA PERRY COUNTY IN CENTRAL ALABAMA * UNTIL 430 PM CST * AT 333 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 19 MILES NORTHWEST OF BRENT TO 30 MILES SOUTHWEST OF BRENT...MOVING NORTHEAST AT 45 MPH. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...WEST BLOCTON AND CENTREVILLE. STRONG DAMAGING WIND IS LIKELY WITH THIS STORM. TAKcE COVER NOW. FIND SUBSTANTIAL SHELTER. AVOID WINDOWS...VEHICLES AND MOBILE HOMES.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 3:11 PM CST, 23 minutes earlier.
Area forecast discussion, Jan 29, 3:11 PM CST, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 311 PM CST MON JAN 29 2001 SURFACE LOW OVER PARTS OF IOWA AND MISSOURI THIS AFTERNOON. COLD FRONT EXTENDS FROM THE SURFACE NEAR A KSTL-KJBR-KGWO. THIN BAND OF THUNDERSTORMS CONTINUES TO MOVE EASTWARD ACROSS THE CENTRAL PARTS OF ALABAMA THIS AFTERNOON. ANOTHER BAND WAS MOVING ACROSS PARTS OF NORTHERN ALABAMA. BOTH HAVE PRODUCED LITTLE IN THE WAY OF SEVERE WEATHER. TIGHT SURFACE GRADIENT CONTINUES ACROSS THE AREA WITH WINDS IN THE 15 TO 25 MPH RANGE WITH GUSTS TO 30 TO 35 MPH AT TIMES. WILL CONTINUE ADVISORY FOR TONIGHT. SIGNIFICANT DEVELOPMENT OF CONVECTION HAS NOT OCCURRED ACROSS THE NORTHERN TIER THIS AFTERNOON. CLOUD COVER AND STABLE AIR HAVE BEEN KEEPING CONVECTION IN THE LOW TO MARGINAL RANGE. AS A RESULT, WILL REMOVE SEVERE WORDING FROM THE NORTH, WHERE THE MAIN PROBLEMS WILL BE STRONG GRADIENT WINDS AND RAINFALL. KEEP SEVERE WORDING WITH THE CURRENT BAND OF CONVECTION MOVING ACROSS THE CENTRAL AND SOUTH PARTS OF THE AREA THIS EVENING. MODELS SHOWING RAIN EXITING THE SOUTHEAST PART OF THE FORECAST AREA, BARBOUR AND RUSSELL COUNTIES, BY 12OO UTC. WILL CONTINUE TO HAVE DIMINISHING RAIN WORDING IN THE WEST AND ENDING IN THE MORNING ACROSS THE SOUTHEAST. SURFACE AND UPPER LOW LIFT FARTHER NORTH AND EAST WITH SOUTHWEST SURFACE FLOW EXPECTED TUESDAY. THIS SHOULD KEEP TEMPERATURES NEAR TODAYS VALUES. WAVE DEVELOPS ON OLD FRONT ALONG THE COASTAL SECTIONS LATE WEDNESDAY AND INTO THURSDAY BRINGING A CHANCE OF RAIN TO THE SOUTHEAST PART OF THE AREA WEDNESDAY INTO THURSDAY. PRELIMINARY NUMBERS............. HSV EE 044/060 041/051 037 65+-- BHM EE 046/063 041/058 038 65+0- MGM EE 047/066 043/063 043 65+0-= .BHM...WIND ADVISORY TONIGHT ENTIRE AREA.
In the hours before
Special weather statement, Jan 29, 12:45 PM CST, 2 hours 49 minutes before
ALZ001>038-040>050-300100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1245 PM CST MON JAN 29 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE FOR ALL OF ALABAMA...THIS AFTERNOON AND EVENING...AS A STRONG UPPER LEVEL LOW AND ASSOCIATED COLD FRONT MOVES ACROSS THE REGION. A LINE OF STRONG TO SEVERE THUNDERSTORMS...IS CURRENTLY MOVING ACROSS EASTERN MISSISSIPPI...AND WILL ENTER WESTERN ALABAMA AROUND 1:30 PM...AND CONTINUE ACROSS THE STATE THROUGH THE EVENING. WITH THE VERY STRONG WINDS WITH THIS SYSTEM...THE MAIN THREAT LOOKS TO BE DAMAGING WINDS. ALTHOUGH AN ISOLATED TORNADO COULD BE POSSIBLE. A LIMITING FACTOR WILL BE THE LACK OF INSTABILITY. AT THIS TIME...THE MAIN AREA FOR SEVERE STORMS LOOKS TO BE SOUTH A LINE FROM VERNON TO BIRMINGHAM TO ANNISTON. NORTH OF THIS LINE IS STILL UNDER A SLIGHT RISK...BUT THE WEAK INSTABILITY COULD BE OVERCOME BY THE STRONG DYNAMICS...AND THE THREAT OF STRONG TO SEVERE STORMS WILL BE POSSIBLE. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH THESE STORMS. PERSONS SHOULD KEEP ALERT FOR FUTURE WATCHES...WARNINGS AND STATEMENTS...CONCERNING THIS WEATHER SYSTEM. STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 1:44 PM CST | Severe Thunderstorm Warning | BMX | Sumter | 46 min |
| Jan 29, 2:03 PM CST | Severe Thunderstorm Warning | BMX | Pickens | 42 min |
| Jan 29, 2:38 PM CST | Severe Thunderstorm Warning | BMX | Greene | 37 min |
| Jan 29, 2:54 PM CST | Severe Thunderstorm Warning | BMX | Tuscaloosa | 66 min |
| Jan 29, 2:55 PM CST | Severe Thunderstorm Warning | BMX | Hale | 50 min |
| Jan 29, 3:57 PM CST | Severe Thunderstorm Warning | BMX | Jefferson | 63 min |
| Jan 29, 4:26 PM CST | Severe Thunderstorm Warning | BMX | Dallas | 49 min |
| Jan 29, 4:30 PM CST | Severe Thunderstorm Warning | BMX | Shelby | 30 min |
| Jan 29, 4:33 PM CST | Severe Thunderstorm Warning | BMX | Chilton | 42 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.